Heavy Snow, Blue Mountain Foothills
- When
- December 6, 8:00 PM PST to December 7, 9:00 AM PST
- Where
- Blue Mountain Foothills forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.264, -118.193 (the zone’s center; the record gives no point)
Low pressure over southern Oregon combined with a convergence zone across the Blue Mountain Foothills produced heavy snow. Snowfall amounts in inches included 4 miles east southeast of Walla Walla (4), 9 miles east of Walla Walla (4).
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
Low pressure over southern Oregon combined with a convergence zone across the Blue Mountain Foothills produced heavy snow. Snowfall amounts in inches included 4 miles east southeast of Walla Walla (4), 9 miles east of Walla Walla (4).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Dec 6, 6:30 PM PST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PENDLETON OR 630 PM PST THU DEC 6 2007 UPDATED FORECAST TO INCREASE RAIN FOR THE EVENING AND ALSO ADD SNOW AS TEMPERATURES HAVE FALLEN INTO THE LOWER 30S IN MANY AREAS. .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... IR SATELLITE SHOWED AN AREA OF COLDER TOPS ASSOCIATED WITH A WEAK VORTICITY MAX DEVELOPING OVER WASHINGTON CASCADES AND MOVING OVER THE YAKIMA VALLEY THIS MORNING. THIS HAS DEVELOPED INTO AN AREA OF LIGHT TO MODERATE RAIN SHOWERS AND FOG MOVING ACROSS THE LOWER COLUMBIA BASIN AND BLUE MOUNTAINS. EVAPORATIVE COOLING HAS LOWERED TEMPERATURE AND SNOW LEVEL JUST ENOUGH FOR MIXED PRECIPITATION TO PERSIST ALONG THE SOUTHERN EAST SLOPES OF THE CASCADES. 12Z GFS DEPICTED 2 LOWS AT 500 MB WITH ONE FOLLOWING PREVIOUS RUN SOLUTION AND MOVING INTO NORTHERN CA OVERNIGHT AND ONE MOVING EAST OVER OREGON FRIDAY. WATER VAPOR SATELLITE SUPPORTS THE GFS SOLUTION SINCE IT DEPICTS TWO LOWS WITH TRAILING ONE DUMBELLING TO SOUTHEAST AND FIRST LOW MOVING EAST INTO WESTERN OREGON. 18Z NAM IS TRENDING TOWARD 12Z/18Z GFS PATTERN. THE GFS IDEA OF A LOW AND ASSOCIATED VORT MAX MOVING ACROSS OREGON WILL KEEP LIKELY PRECIPITATION TONIGHT IN CENTRAL TO NORTHEAST OREGON TONIGHT...WITH LINGERING POPS FRIDAY OVER THE NORTHEAST OREGON MOUNTAINS. BEHIND THE LOW A RIDGE WILL BUILD OFFSHORE WITH NORTHERLY FLOW BRINGING MUCH COLDER AND DRIER AIR INTO EASTERN WASHINGTON AND OREGON FRIDAY NIGHT AND SATURDAY. COONFIELD .LONG TERM...SUNDAY THROUGH THURSDAY...AS A LARGE UPPER LEVEL CLOSED LOW CONTINUES TO SAG SOUTHWARD THIS WEEKEND...HIGH PRESSURE ACCOMPANIED BY DEEP NORTHERLY FLOW WILL BRING DRY WEATHER AND COOLER TEMPERATURES TO THE PACIFIC NORTHWEST. THEN ON SUNDAY NIGHT AND MONDAY...A SERIES OF MID-LEVEL SHORTWAVES ARE EXPECTED TO MOVE THROUGH THE REGION...INCREASING CHANCES FOR MOUNTAIN SNOW SHOWERS. UP UNTIL THIS POINT...THE MODELS HAVE BEEN IN FAIRLY GOOD AGREEMENT. BUT BY TUESDAY...THERE IS DRAMATIC DIVERGENCE WITH RESPECT TO THE TIMING OF THE NEXT MAJOR FRONTAL SYSTEM THAT IS FORECAST TO IMPACT THE AREA. THE GEM GLOBAL BRINGS IT INLAND TUESDAY MORNING...THE ECMWF BRINGS IT IN ON TUESDAY EVENING...AND THE GFS KEEPS A STRONG RIDGE IN PLACE UNTIL FRIDAY. AS A RESULT...HAVE CHOSEN TO KEEP SLIGHT CHANCE TO CHANCE POPS ACROSS THE AREA TUESDAY THROUGH THURSDAY. FURTHERMORE...DUE TO THE FACT THAT NORTHERLY FLOW ON SUNDAY AND MONDAY BROUGHT COOLER AIR TO THE REGION...PRECIPITATION WILL LIKELY BY IN THE FORM OF SNOW AND/OR A RAIN/SNOW MIX. CALDER && .AVIATION...A VERY MOIST...SLOW MOVING STORM SYSTEM WILL CONTINUE TO IMPACT THE REGION TONIGHT. RAIN AND SNOW SHOWERS...AS WELL AS AREAS OF PATCHY FOG...WILL CAUSE PERIODS OF LOWERED CEILINGS AND REDUCED VISIBILITIES. THEREFORE...MVFR AND IFR CONDITIONS WILL BE POSSIBLE OVER THE NEXT 24 HOURS. DESPITE THE ACTIVE WEATHER...WINDS ARE GENERALLY EXPECTED TO REMAIN BELOW 15 KTS AT ALL TAF SITES. VFR CONDITIONS WILL RETURN BY FRIDAY NIGHT. 82 && .PRELIMINARY POINT TEMPS/POPS... PDT 32 37 26 33 / 30 30 10 0 ALW 33 38 25 32 / 30 30 10 0 PSC 28 39 25 33 / 20 10 0 0 YKM 28 37 19 28 / 20 10 0 0 HRI 30 38 23 31 / 20 10 0 0 ELN 25 35 16 28 / 20 10 0 0 RDM 27 37 20 31 / 50 20 10 0 LGD 31 35 25 29 / 60 20 20 10 GCD 28 37 25 33 / 60 30 10 10 DLS 36 42 30 34 / 20 10 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 94/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 649 AM PST THU DEC 6 2007 ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-071415- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- 649 AM PST THU DEC 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UPPER LEVEL TROUGH WILL MOVE ACROSS OREGON TODAY AND TONIGHT THE MAIN ENERGY ASSOCIATED WITH THE TROUGH WILL AFFECT SOUTHWEST OREGON AND NORTHERN CALIFORNIA. THE FORECAST AREA WILL RECEIVE LIGHT PRECIPITATION FROM THIS SYSTEM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE AFOREMENTIONED UPPER LEVEL TROUGH WILL MOVE TO THE SOUTHEAST FROM CALIFORNIA INTO THE GREAT BASIN ON FRIDAY WHILE A NORTHERLY FLOW ALOFT SETS UP OVER THE FORECAST AREA PRODUCING UPSLOPE A CHANCE OF SNOW SHOWERS IN THE MOUNTAINS OF NORTHEAST OREGON ON FRIDAY AND SATURDAY. ON SATURDAY NIGHT AND SUNDAY AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE PACIFIC NORTHWEST RESULTING IN A NORTHERLY FLOW ALOFT...WHICH WILL USHER IN DRY CONDITIONS AND A COOLING TREND ACROSS THE REGION FROM SATURDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64933.